MAUDE Adverse Event Report: ARTHREX, INC. 90 DEG CURVE RIGHT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 90 DEG CURVE RIGHT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURG INSTR
Model Number 90 DEG CURVE RIGHT, QUICKPASS LASSO
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing.
 
Event or Problem Description
On 04/27/2022, it was reported by a sales representative via sems that an ar-6068-90r 90°, curve, right, quickpass lasso, and an ar-6068-90l 90°, curve, left, quickpass lasso had an issue.The surgeon was performing a shoulder labral repair on 04/25/2022 in the lateral decubitus position.As they began to repair the labrum, he introduced the 90 degree right quickpass lasso into the joint, through the capsule, and around the torn labrum.He was careful not to scrape the glenoid excessively in case bone were to get stuck in the passer.He then tried rolling the wheels to expel the nitinol wire but it would not come out of the tip.The passer was removed from the joint and examined, finding nothing wrong with the device other than the fact it would not pass the wire.It was reintroduced and passed around the labrum but the issue persisted.The pass was made successfully by opening up a conmed spectrum.Later in the case, the surgeon asked for a 90 degree left quickpass lasso.The device was opened and tested before entering it into the joint, but the nitinol again did not expel.Again, the pass was made successfully by using a conmed spectrum.This was discovered during use with no impact to the patient.On 05/05/2022, the sales representative stated the following information via phone: nothing broke inside the patient, both complaint devices just did not expel.This was an out of box failure for both devices.

Brand Name
90 DEG CURVE RIGHT, QUICKPASS LASSO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19472687
Report Number1220246-2024-05000
Device Sequence Number20688924
Product Code LXH
UDI-Device Identifier00888867038967
UDI-Public00888867038967
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90 DEG CURVE RIGHT, QUICKPASS LASSO
Device Catalogue NumberAR-6068-90R
Device Lot Number1291116516
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown